Alert archive / Kansas / Frost Advisories in 2018
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 25, 2018, 12:26 PM CDT for 24 counties in Kansas. It took effect at Apr 26, 2018, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2018, 12:26 PM CDT (17:26 UTC)
- In effect from
- Apr 26, 2018, 3:00 AM CDT
- Expired
- Apr 26, 2018, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
All 24 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -177 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721 WWUS73 KDDC 251726 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1226 PM CDT Wed Apr 25 2018 KSZ030-031-043>046-061>066-074>080-084>088-260130- /O.NEW.KDDC.FR.Y.0001.180426T0800Z-180426T1200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Morton-Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 1226 PM CDT Wed Apr 25 2018 /1126 AM MDT Wed Apr 25 2018/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 7 AM CDT /6 AM MDT/ THURSDAY... The National Weather Service in Dodge City has issued a Frost Advisory, which is in effect from 3 AM CDT /2 AM MDT/ to 7 AM CDT /6 AM MDT/ Thursday. * TEMPERATURE... 33 to 36 degrees * IMPACTS... Frost development overnight may damage tender plants and other vegetation. Covering outdoor plants will protect them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
820 WWUS73 KDDC 260150 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 850 PM CDT Wed Apr 25 2018 KSZ030-031-043>046-061>066-074>080-084>088-261200- /O.CON.KDDC.FR.Y.0001.180426T0800Z-180426T1200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Morton-Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 850 PM CDT Wed Apr 25 2018 /750 PM MDT Wed Apr 25 2018/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 7 AM CDT /6 AM MDT/ THURSDAY... * TEMPERATURE... 33 to 36 degrees * IMPACTS... Frost development overnight may damage tender plants and other vegetation. Covering outdoor plants will protect them. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
877 WWUS73 KDDC 261208 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 708 AM CDT Thu Apr 26 2018 KSZ030-031-043>046-061>066-074>080-084>088-261315- /O.EXP.KDDC.FR.Y.0001.000000T0000Z-180426T1200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Morton-Stevens-Seward-Meade-Clark- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, and Minneola 708 AM CDT Thu Apr 26 2018 /608 AM MDT Thu Apr 26 2018/ ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 25, 5:50 AM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Apr 25, 5:50 AM CDT, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 550 AM CDT Wed Apr 25 2018 ...Updated Aviation Section... .SHORT TERM...(Today and tonight) Issued at 408 AM CDT Wed Apr 25 2018 Overnight water vapor loop and RAP analysis showed fairly potent shortwave trough extending from central Nebraska southwest into the Colorado Rockies, with greatest forcing for ascent pushing southeast across south central Kansas into the Texas Panhandle and adjacent western and northern Oklahoma. The back edge of the rain as of 0840z extended from near Pratt to Liberal, with the rain likely ending in the far southeastern counties not long after sunrise. The cooler airmass in place behind this storm system will lead to temperatures topping out in the upper 50s to around 60 most locations. A north to northwest wind will remain in the 15 to 20 mph range as well, as the 850mb gradient remains despite weakening MSLP gradient. For tonight, winds will weaken and with a clearing sky, temperatures will likely bottom out in the lower 30s, especially northern/northwestern third of the forecast area. We decided against issuing a frost/freeze headline given low confidence in widespread 32F or less lows, but the next shift will need to consider at the very least a frost advisory. .LONG TERM...(Thursday through Tuesday) Issued at 408 AM CDT Wed Apr 25 2018 Another strong cold front (mainly in terms of winds) will push south on Thursday, and this will lead to sustained winds in the 25-35 mph range with higher gusts. The best time frame for strongest winds will be late morning through mid afternoon and mainly focused on the western half of the forecast area (west of U283). A surface high will build in quick behind this front late Thursday Night, and this Thursday Night/Friday Morning period will be of greater concern for more widespread freezing temperatures. Even though the latest grids reflect a low of 31 to 34F over the northwestern half of the forecast area Friday morning, there are some increasing concerns that upper 20s may occur across a fair portion of far west central and/or southwest Kansas, so this will need to be watched. That should be it for the cool weather, as the remainder of the Long Term period will be quite warm, especially late weekend into early next week as we finally see a pattern shift toward southwest flow aloft across the Rockies and adjacent High Plains, leading to much warmer temperatures. That much we feel pretty confident about, but the synoptic details of perturbations within this longer wave pattern change are highly unclear, as the 3 major global spectral model solutions all show a different scenario with individual jetlets through the pattern. These would have an influence on how far west low level moisture can make it back into western Kansas in addition to the degree of low level convergence for severe local storms. Regardless though, the overall atmospheric setting going into early to mid next week will shift more toward typical mid- spring weather with severe local storm risk around or nearby (Central Great Plains) some of the days next week, so stay tuned. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 548 AM CDT Wed Apr 25 2018 Lingering MVFR ceiling mainly at HYS and LBL will eventually give way to VFR by mid morning at the latest. Otherwise, aviation weather will be much improved today. North winds will be around 15 knots much of the day. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 34 66 35 / 10 0 10 0 GCK 60 34 63 32 / 0 0 10 0 EHA 62 37 64 34 / 10 0 0 0 LBL 60 35 66 34 / 20 0 0 0 HYS 59 35 63 35 / 20 0 10 0 P28 56 37 70 38 / 40 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid
Hazardous weather outlook, Apr 25, 5:20 AM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 520 AM CDT Wed Apr 25 2018 KSZ030-031-043>046-061>066-074>081-084>090-261030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 520 AM CDT Wed Apr 25 2018 /420 AM MDT Wed Apr 25 2018/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Strong north winds of 25 to 35 mph will develop behind the next cold front Thursday. Early Friday morning, there is the potential for a widespread freeze with temperatures possibly reaching 30 degrees or colder, especially north of the Arkansas River and west of Highway 283. Much warmer weather and strong south winds developing this weekend into early next week will lead to an increased fire weather risk. Days 2-7 Hazards ---------------- * Thursday - Non thunderstorm wind: Elevated risk - Freeze: Elevated risk - Fire weather: Significant risk * Friday - Freeze: Significant risk - Fire weather: Elevated risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Sunday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Monday - Non thunderstorm wind: Limited risk - Fire weather: Extreme risk * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Frost Advisories in Kansas, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.